Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 236, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 8, 2008, 5:36 PM EDT for Hillsborough County, New Hampshire; Middlesex County, Massachusetts. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2008, 5:36 PM EDT (21:36 UTC)
- Expired
- Aug 8, 2008, 6:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Middlesex County, MA, Hillsborough County, NH
The radar
The Boston radar (KBOX), 96 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 9.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBOX 082136 SVRBOX MAC017-NHC011-082200- /O.NEW.KBOX.SV.W.0236.080808T2136Z-080808T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 536 PM EDT FRI AUG 8 2008 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS... SOUTH CENTRAL HILLSBOROUGH COUNTY IN SOUTHERN NEW HAMPSHIRE... THIS INCLUDES THE CITY OF NASHUA... * UNTIL 600 PM EDT * AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BROOKLINE...OR 7 MILES WEST OF NASHUA...AND MOVING NORTHEAST AT 16 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NASHUA BY 555 PM EDT... LITCHFIELD BY 600 PM EDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. GET INDOORS OR INSIDE A VEHICLE NOW LIGHTNING IS ONE OF NATURES TOP KILLERS. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4284 7143 4266 7143 4270 7174 4278 7172 TIME...MOT...LOC 2136Z 246DEG 14KT 4273 7160 $$ RLG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 4:11 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Aug 8, 4:11 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 411 PM EDT FRI AUG 8 2008 .SYNOPSIS... ANOMALOUS UPPER LEVEL TROUGH WILL REMAIN OVER NEW ENGLAND FOR MUCH OF THE NEXT WEEK. THIS WILL BRING SLIGHTLY BELOW NORMAL TEMPERATURES AND BOUTS OF SHOWER AND THUNDERSTORM ACTIVITY AT TIMES. A THREAT FOR A PERIOD OF HEAVIER RAIN MAY DEVELOP SOMETIME LATER SUNDAY INTO MONDAY. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... CONVECTION INCREASING IN COVERAGE ACROSS CT VALLEY AND BERKSHIRES AT 3 PM. MLCAPES AROUND 1000 J/KG IN THIS REGION AND INSTABILITY AXIS EXTENDS EWD INTO N RI AND CENTRAL MA SO ACTIVITY MAY CONTINUE TO INCREASE NEXT 1-2 HOURS AS IT MOVES EWD. SEVERE WX THREAT WILL CONTINUE THIS AFTERNOON WITH LARGE HAIL THE PRIMARY THREAT. LAPS SOUNDINGS DO SHOW INVERTED V PROFILE SO SOME OF THE STRONGER/DEEPER CORES MAY ALSO HAVE SOME STRONG WIND. LATEST MESOANALYSIS ALSO SHOWING 0-6KM SHEAR 30-40 KTS ACROSS E MA SO ANY STORMS IN THIS REGION NEXT 1-2 HOURS HAVE POTENTIAL TO ORGANIZE INTO LINE SEGMENTS OR ACQUIRE WEAK ROTATION...BUT SHEAR FORECAST TO WEAKEN THROUGH THE AFTERNOON. EXPECT ACTIVITY TO LIFT NORTHWARD BY THIS EVENING SO WILL HAVE HIGHEST POPS THIS EVENING NW ZONES WITH POPS DECREASING TO THE SOUTH. && .SHORT TERM /10 PM THIS EVENING THROUGH SATURDAY NIGHT/... WEAK COOL FRONT MOVES OFFSHORE LATER TONIGHT WITH GENERAL DRYING TREND AND ANY SHOWERS/TSTMS SHOULD BE NORTH OF REGION BY MIDNIGHT WITH DRY OVERNIGHT PERIOD. SAT...LOOKS LIKE A NICE DAY WITH MUCH LESS COVERAGE OF SHOWERS/TSTMS. DIGGING UPPER LOW THROUGH NORTHERN GT LAKES WILL RESULT IN RISING HEIGHTS AND 500 MB TEMPS WARM SLIGHTLY LEADING TO WEAK INSTABILITY AND MARGINAL MID LEVEL LAPSE RATES. WE HAVE JUST SLIGHT CHC POPS IN THE GRIDS NORTH OF THE MASS PIKE REGION DURING THE AFTERNOON...BUT OVERALL LOOKING MOSTLY DRY ACROSS SNE. 850 MB TEMPS +11 TO +12 SUPPORT MAXES IN UPPER 70S TO LOWER 80S...BUT LIGHT FLOW WILL PROMOTE LOCAL SEABREEZES IN AFTERNOON. SAT NIGHT...UPPER LOW FCST TO AMPLIFY AS IT MOVES THROUGH EASTERN LAKES WITH ANY CONVECTION CONFINED TO THE WEST OF SNE THROUGH 12Z SUN CLOSER TO UPPER VORTEX. NO POPS IN FCST FOR SAT NIGHT. && .LONG TERM /SUNDAY THROUGH FRIDAY/... SUNDAY AND SUNDAY NIGHT... AN ANOMALOUS CLOSED UPPER LEVEL LOW OVER THE GREAT LAKES WILL EJECT SHORTWAVE ENERGY INTO SOUTHERN NEW ENGLAND. WHILE THE MORNING SHOULD BE DRY...SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON ACROSS THE INTERIOR AND MAKE THEIR WAY TOWARDS THE COASTAL PLAIN TOWARD EVENING OR AT NIGHT. FEEL AREAL COVERAGE SHOULD BE FAIRLY EXTENSIVE SO WILL DEPICT AN AREA OF LIKELY POPS WORKING THEIR WAY FROM WEST TO EAST. 500 MB TEMPERATURES OF AROUND -15C WILL ONCE AGAIN CREATE STEEP MID LEVEL LAPSE RATES. IN ADDITION...0 TO 6 KM SHEAR VALUES ARE EXPECTED TO INCREASE TO BETWEEN 30 AND 40 KNOTS WHICH IS FAIRLY IMPRESSIVE. LOW LEVEL MOISTURE THOUGH IS SOMEWHAT MARGINAL AND IS THE ONE LIMITING FACTOR. IF WE ARE ABLE TO GET SUFFICIENT MOISTURE BACK...SCATTERED SEVERE THUNDERSTORMS ARE LIKELY SO THIS WILL HAVE TO BE WATCHED CLOSELY. THE BEST CHANCE MAY BE IN THE MID TO LATE AFTERNOON AND EVEN INTO THE NIGHT WITH THE COLD TEMPERATURES ALOFT. IN ADDITION...THERE IS ALSO SOME CONCERN FOR LOCALLY HEAVY RAINFALL LEADING TO MORE URBAN STREET FLOODING. HIGHS ON SUNDAY SHOULD BE MAINLY IN THE UPPER 70S WITH A FEW LOCATIONS ACROSS SOUTHEAST MA/RHODE ISLAND REACHING INTO THE LOWER 80S. LOWS SUNDAY NIGHT SHOULD MAINLY BE IN THE UPPER 50S TO LOWER 60S. MONDAY... 12Z GFS MODEL APPEARS TOO FAST IN LIFTING OUT THE UPPER LEVEL LOW COMPARED TO THE OTHER MODELS AND THE GFS ENSEMBLES. THEREFORE...WILL CONTINUE WITH HIGH CHANCE POPS FOR ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS. LATER SHIFTS MAY HAVE TO UPGRADE TO LIKELY POPS IF ENSEMBLES ARE ON THE RIGHT TRACK. AGAIN...WE HAVE SOME CONCERN FOR THE POTENTIAL OF HEAVY RAIN AND MORE URBAN STREET FLOODING. HIGHS SHOULD MAINLY BE IN THE UPPER 70S. TUESDAY... AT THIS POINT IT LOOKS LIKE MAINLY A DRY DAY AS WE MIX OUT OUR LOW LEVEL MOISTURE ON WESTERLY FLOW. HOWEVER...ITS STILL COLD ALOFT SO CAN NOT RULE OUT A FEW ISOLATED AFTERNOON OR EVENING SHOWERS. THEREFORE...WILL GO WITH JUST A 20 POP IN THE FORECAST TO COVER THIS POTENTIAL. HIGHS SHOULD MAINLY BE IN THE LOWER 80S UNDER PARTLY SUNNY SKIES. WEDNESDAY THROUGH FRIDAY... A LOW CONFIDENCE FORECAST THIS FAR INTO THE FUTURE. HOWEVER...MODELS AGREE ON ANOTHER ROUND OR TWO OF SHOWERS AND THUNDERSTORMS ALONG A COLD FRONT. TIMING IS REALLY TRICKY THIS FAR IN ADVANCE...BUT BEST OPPORTUNITY AT THIS TIME APPEARS TO BE THE SECOND HALF OF WEDNESDAY INTO THURSDAY. FOR NOW WE WILL GO WITH MAINLY A DRY FORECAST BY FRIDAY...BUT THINGS CAN CHANGE THIS FAR OUT. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... AREAS OF MVFR IN SCT SHOWERS/TSTMS THROUGH EARLY EVENING...THEN MVFR OR IFR CIGS POSSIBLY DEVELOPING MHT/BDL/BAF/ORH/BOS LATE TONIGHT. SAT...LOCAL MVFR/IFR CIGS EARLY MORNING INTERIOR LOCATION...OTHERWISE VFR. SLIGHT CHC OF A SHOWER MAINLY NORTH OF BAF-ORH-BOS IN THE AFTN. OUTLOOK...SUNDAY THROUGH WEDNESDAY... SUNDAY AND MONDAY... TIMES OF MVFR/IFR CONDITIONS IN SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON INTO MONDAY. PATCHY FOG AND LOW CLOUDS ARE ALSO EXPECTED AT TIMES. TUESDAY AND WEDNESDAY... MAINLY VFR BUT A FEW HOURS OF PATCHY GROUND FOG ARE POSSIBLE EARLY IN THE MORNING. CONDITIONS MAY DETERIORATE TO MVFR/IFR LATER ON WEDNESDAY WITH THE NEXT POSSIBLE ROUND OF SHOWERS/THUNDERSTORMS. && .MARINE... THROUGH SAT NIGHT...WINDS AND SEAS BELOW SCA THRESHOLD. OUTLOOK...SUNDAY THROUGH WEDNESDAY... SEAS AND WINDS SHOULD GENERALLY REMAIN BELOW SCA THRESHOLDS. HOWEVER...THERE IS A LOW PROBABILITY OF MARGINAL 25 KNOT SOUTHWEST WIND GUSTS AND 5 FOOT SEAS ACROSS THE SOUTHERN OUTER-WATERS ON MONDAY OR MONDAY NIGHT. MARINERS WILL HAVE TO BE ON THE LOOKOUT FOR SCATTERED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS WHICH COULD BRING LOCALLY HIGHER WINDS AND SEAS ALONG WITH AN ATTENDANT LIGHTNING THREAT. A PROLONGED PERIOD OF HEAVIER RAINS COULD OCCUR SUNDAY NIGHT INTO MONDAY. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...FRANK NEAR TERM...KJC SHORT TERM...KJC LONG TERM...FRANK AVIATION...RLG/FRANK MARINE...KJC/FRANK
Hazardous weather outlook, Aug 8, 4:21 PM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 421 PM EDT FRI AUG 8 2008 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-092030- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 421 PM EDT FRI AUG 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL CONTINUE INTO THE EVENING. THE MAIN THREAT WILL BE LARGE HAIL BUT A SECONDARY CONCERN WILL BE DAMAGING STRAIGHT LINE WIND GUSTS. IN ADDITION...THE THUNDERSTORMS WILL CONTAIN DANGEROUS CLOUD TO GROUND LIGHTNING ALONG WITH VERY HEAVY RAINFALL. SLOW MOVING THUNDERSTORMS WILL ALSO RESULT IN AREAS OF URBAN AND POOR DRAINAGE STREET FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS ARE LIKELY TO DEVELOP SUNDAY AFTERNOON. A FEW STORMS COULD BECOME STRONG TO SEVERE IF SUFFICIENT INSTABILITY DEVELOPS. HEAVY RAINFALL MAY OCCUR AS WELL. THE ACTIVITY WILL LIKELY LINGER SUNDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-254-255-092030- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 421 PM EDT FRI AUG 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. SCATTERED STRONG THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS. THE STRONGEST STORMS SHOULD FORM OVER THE LAND AND DRIFT EAST NORTHEAST INTO THE COASTAL WATERS...PARTICULARLY BETWEEN BOSTON HARBOR AND PLYMOUTH WITH HAIL...LIGHTNING STRIKES AND WIND GUSTS TO 35 KNOTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE POSSIBLE LATE SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 8, 4:00 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 400 PM EDT FRI AUG 8 2008 RIZ001>006-082030- BRISTOL RI-EASTERN KENT RI-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WASHINGTON RI-WESTERN KENT RI- 400 PM EDT FRI AUG 8 2008 ...STRONG THUNDERSTORMS DEVELOPING IN RHODE ISLAND... AT 4 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE SMALL HAIL OVER WEST WARWICK...OR ABOUT 3 MILES WEST OF WARWICK...MOVING NORTHEAST AT 6 MPH. OTHER STORMS WERE DEVELOPING FARTHER WEST IN COVENTRY. THE THUNDERSTORM WILL BE NEAR... CRANSTON BY 430 PM EDT... PROVIDENCE BY 445 PM EDT. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. JWD
Special weather statement, Aug 8, 4:15 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 415 PM EDT FRI AUG 8 2008 MAZ017-020-RIZ001>007-082115- BRISTOL RI-EASTERN KENT RI-NEWPORT RI-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-WASHINGTON RI-WESTERN KENT RI- 415 PM EDT FRI AUG 8 2008 ...STRONG THUNDERSTORMS IN RHODE ISLAND AND SOUTHEAST MASSACHUSETTS... AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM PRODUCING SMALL HAIL OVER EAST PROVIDENCE AND SEEKONK...MOVING SOUTHEAST AT 10 MPH. OTHER THUNDERSTORMS PRODUCING SMALL HAIL WERE NEAR WEST WARWICK... AND WERE MOVING EAST AT 15 MPH. STRONG THUNDERSTORMS WILL BE NEAR... REHOBOTH BY 420 PM EDT... BARRINGTON BY 440 PM EDT... WARREN BY 450 PM EDT... SWANSEA AND SOMERSET BY 500 PM EDT... BRISTOL BY 510 PM EDT... HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED AREAS. JWD
Special weather statement, Aug 8, 4:40 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 440 PM EDT FRI AUG 8 2008 MAZ020-RIZ004>007-082115- BRISTOL RI-EASTERN KENT RI-NEWPORT RI-SOUTHERN BRISTOL MA-WASHINGTON RI- 440 PM EDT FRI AUG 8 2008 ...STRONG THUNDERSTORM NEAR EAST GREENWICH... AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM PRODUCING SMALL HAIL NEAR EAST GREENWICH...OR ABOUT 5 MILES SOUTH OF WARWICK...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL CROSS NARRAGANSETT BAY AND WILL BE NEAR... PORTSMOUTH AND PRUDENCE ISLAND BY 450 PM EDT... TIVERTON BY 500 PM EDT... WESTPORT AND FALL RIVER BY 510 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. JWD
Special weather statement, Aug 8, 4:51 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 451 PM EDT FRI AUG 8 2008 MAZ018>021-082145- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-WESTERN PLYMOUTH MA- 451 PM EDT FRI AUG 8 2008 ...STRONG THUNDERSTORM DEVELOPING NEAR LAKEVILLE... AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE SMALL HAIL NEAR LAKEVILLE...OR ABOUT 10 MILES NORTH OF NEW BEDFORD... MOVING NORTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... CARVER BY 540 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. JWD
Special weather statement, Aug 8, 5:26 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 526 PM EDT FRI AUG 8 2008 NHZ012-015-082230- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- 526 PM EDT FRI AUG 8 2008 AT 520 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 3 MILES EAST OF NEW BOSTON...OR ABOUT 9 MILES WEST OF MANCHESTER...MOVING EAST AT 17 MPH. THE THUNDERSTORM WILL BE NEAR...BEDFORD AND 6 MILES NORTH OF MERRIMACK BY 540 PM EDT...MANCHESTER BY 550 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. RLG
Special weather statement, Aug 8, 5:29 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 529 PM EDT FRI AUG 8 2008 MAZ005-012-013-082230- CENTRAL MIDDLESEX COUNTY MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- 529 PM EDT FRI AUG 8 2008 AT 525 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 2 MILES NORTHWEST OF HOPKINTON...OR ABOUT 7 MILES NORTH OF MILFORD...MOVING EAST AT 12 MPH. THE THUNDERSTORM WILL BE NEAR...HOPKINTON AND SOUTHBOROUGH BY 540 PM EDT...ASHLAND BY 550 PM EDT...HOLLISTON AND FRAMINGHAM BY 600 PM EDT...SHERBORN AND NATICK BY 620 PM EDT. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS HAVE THE POTENTIAL TO STRENGTHEN AND PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. RLG
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 8:06 PM EDT | Flash Flood Warning | BOX | Franklin, Hampden, Hampshire | 114 min |
| Aug 7, 8:45 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 60 min |
| Aug 7, 10:21 PM EDT | Special Marine Warning | BOX | 54 min | |
| Aug 7, 11:08 PM EDT | Special Marine Warning | BOX | 52 min | |
| Aug 7, 11:34 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk | 41 min |
| Aug 8, 12:01 AM EDT | Areal Flood Advisory | BOX | Bristol, Middlesex, Norfolk, Plymouth, Suffolk, Worcester | 3 hr |
| Aug 8, 12:28 AM EDT | Special Marine Warning | BOX | 92 min | |
| Aug 8, 12:13 PM EDT | Special Marine Warning | BOX | 62 min | |
| Aug 8, 1:12 PM EDT | Special Marine Warning | BOX | 63 min | |
| Aug 8, 2:12 PM EDT | Special Marine Warning | BOX | 93 min | |
| Aug 8, 2:18 PM EDT | Severe Thunderstorm Warning | BOX | Franklin | 57 min |
| Aug 8, 2:22 PM EDT | Areal Flood Advisory | BOX | Franklin, Hampden, Hampshire | 3 hr |
| Aug 8, 2:30 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 60 min |
| Aug 8, 2:32 PM EDT | Special Marine Warning | BOX | 58 min | |
| Aug 8, 2:45 PM EDT | Areal Flood Advisory | BOX | Essex, Middlesex | 3 hr |
| Aug 8, 2:53 PM EDT | Special Marine Warning | BOX | 82 min | |
| Aug 8, 3:22 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 53 min |
| Aug 8, 3:24 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 51 min |
| Aug 8, 3:53 PM EDT | Areal Flood Advisory | BOX | Plymouth | 3 hr |
| Aug 8, 4:12 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 48 min |
| Aug 8, 4:13 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 23 min |
| Aug 8, 4:20 PM EDT | Areal Flood Advisory | BOX | Bristol | 3 hr |
| Aug 8, 4:31 PM EDT | Areal Flood Advisory | BOX | Hampden | 3 hr |
| Aug 8, 4:45 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 45 min |
| Aug 8, 4:46 PM EDT | Special Marine Warning | BOX | 59 min | |
| Aug 8, 5:15 PM EDT | Areal Flood Advisory | BOX | Hampden | 3 hr |
| Aug 8, 5:22 PM EDT | Areal Flood Advisory | BOX | Bristol, Norfolk, Plymouth | 2 hr |
| Aug 8, 6:30 PM EDT | Areal Flood Advisory | BOX | Middlesex, Norfolk, Suffolk | 119 min |
| Aug 8, 7:51 PM EDT | Areal Flood Advisory | BOX | Essex | 105 min |
Nearby
Severe Thunderstorm Warnings in New Hampshire, 2008Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.